Alert archive / North Dakota / Flash Flood Warnings in 1999
Flash Flood Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this flash flood warning at May 4, 1999, 7:21 PM CDT for Rolette County, North Dakota. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 1999, 7:21 PM CDT (00:21 UTC)
- Expired
- May 5, 1999, 7:20 AM CDT
- In force
- 12 hr
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties
County Rolette County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBIS 050024 FFWBIS NDC079-051220- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BISMARCK ND 721 PM CDT TUE MAY 4 1999 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * FLASH FLOOD WARNING FOR... ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 720 AM CDT * HEAVY RAIN TODAY...ON TOP OF ALREADY SATURATED SOILS...HAS PRODUCED FLOODING OVER PORTIONS OF ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA. LAW ENFORECMENT OFFICIALS REPORT THAT WATER IS OVER HIGHWAY 5 WEST OF BELCOURT. IN ADDITION NUMEROUS COUNTY AND TOWNSHIP ROADS BETWEEN BELCOURT AND ST JOHNS ARE WATER COVERED AND MAY BE WASHED OUT. WHILE THE HEAVIEST PRECIPITATION OVER ROLLETTE COUNTY HAS ENDED...ISOLATED THUNDERSTORMS AND PERIODS OF RAIN WILL CONTINUE TONIGHT INTO TOMORROW AND MAY PRODUCE ADDDITIONAL FLOODING BE ESPECIALLY CAUTIOUS AT NIGHT AND DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at May 4, 3:35 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 4, 3:35 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 335 PM CDT TUE MAY 4 1999 SATELLITE SHOWS NUMEROUS THUNDERSTORMS ALONG AND EAST OF A SURFACE TROUGH THROUGH CENTRAL ND THIS AFTERNOON. SOME SEVERE STORMS ARE LIKELY FROM JAMESTOWN NORTH TONIGHT. EXPECT MAINLY SHOWERS WEST OF THE TROUGH...ALTHOUGH FROM BIS TO MINOT SOME TSTORMS ARE POSSIBLE THIS EVENING. THE TROUGH WILL MOVE SLOWLY EAST OVER THE NEXT TWO DAYS...AND DEPENDING UPON WHICH MODEL YOU BELIEVE WILL EITHER BE IN EASTERN ND OR WESTERN MN BY THURSDAY MORNING. FOR NOW WILL STICK WITH NGM/AVN WHICH ARE THE SLOWER MODELS. A STRONG SURFACE GRADIENT WILL SET UP ON THE WEST SIDE OF THE TROUGH TONIGHT AND WITH LINKING ALOFT WINDS COULD EASILY BE GUSTING TO 45 MPH IN THE WEST WEDNESDAY SO WILL ISSUE A HIGH WIND WATCH FOR THE WESTERN ZONES FOR WEDNESDAY. AN UPPER LEVEL TROUGH ASSOCIATED WITH THE SURFACE TROUGH WILL DEVELOP INTO A CLOSED LOW SOUTHEAST OF ND AND THEN MOVE SLOWLY EAST OVER THE NEXT TWO DAYS. STRONG WINDS WILL CONTINUE ACROSS WESTERN AND CENTRAL NORTH DAKOTA THROUGH THURSDAY AND STRONG LIFTING ACROSS THE AREA WILL KEEP THE CHANCE OF SHOWERS AND THROUGH THURSDAY. .BIS...WEDNESDAY HIGH WIND WATCH WESTERN NORTH DAKOTA. TSW
In the hours before
Local storm report, May 4, 4:05 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
405 PM CDT TUE MAY 4 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0210 PM 12 SE ROLETTE ND 1.75 INCH HAIL
05/04/99 ROLETTE
NOAHNearby
Flash Flood Warnings in North Dakota, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.